Thursday, 10 March 2016

Medication Time

I feel like a sparkler that's been lit at both ends.

Four days ago, I came off the mini pill. I'd been on it for about nine months and, of course, it's been handy to stop me from getting up the duff - but the primary reason for taking it was to try and stem my hideous migraines, which we thought might be caused at least in part by my lady functions.

I was prescribed with Cezarette for the first three months. Initially everything was fine; its 12 hour window was perfect for me, allowing those 'FUCK!' moments when I realised at tea time, yet again, I hadn't taken it with my porridge that morning. I still had light bleeding at around my period times, and my headaches seemed to improve. Menstru-tastic.

The GP happily scribbled off another prescription and I skipped off to collect my little green boxes of contraceptives. But the pharmacist gave me something different; not Cezarette, but just the name of the active ingredient - Desogestrel. Why? I said. It's just the same, he said. (It's cheaper. He didn't say this.)

I felt uncomfortable, but not enough to challenge him. Surely if my GP has prescribed a certain type of drug, then that's what I should get? Not its cheaper, slightly chavvy cousin?

Of course, being a twat, I just started taking it. And over the course of six months, some bloody weird stuff started happening. Caveat: I realise that this might have happened anyway, and that it may all be coincidence. But I'm going to say it anyway and infer some sort of link between the two.

1. I got lumps on my tit. Did the scary mammogram and ultrasound. Got all ready for a biopsy when some chap with lots of pens in his pocket said 'eff off, you don't need it, you're all clear', and I had a little weep and ran out as fast as I could. I've still got my lumps. Fuck knows what they are.

2. My headaches came back with a vengeance. My last one lasted FIVE DAYS. I take horse tablets to keep them at bay so that I can at least attempt to work. They're so painful that I cry. I am not that sort of crier.

3. I've developed a very minor head tremor. Only a little bit at the moment, but I can feel my head get wobbly at times when I'm at rest. Boyf takes the piss out of me (helpful). My doctor said it's stress (equally helpful) and gave me that look that I used to give my children. The look that says, 'are you just looking for attention?' I'm not.

4. I'm slow and miserable. Yes, I know it's been a shit, rainy winter and everyone feels a bit 'meh'. But I feel a bit...depressed. I don't want to go out in the evening, I'm always, always exhausted, I've no spark. Everything feels just a little bit crap.

So, I thought, the only benefit of me being on this sodding pill is to allow my to have sex when I want. I think I'd rather have a bit of a life and the possibility of a steady head. And the outside chance of a de-lumpy tit.

And I stopped taking the little shit of a thing. And now all the built-up lady juices of the last nine months are making themselves known. From one end, the most massive period of all time. And on the other, spots so huge that I have become a multi-headed Zaphod Beeblebrox. But brilliantly, ever so brilliantly, I can feel a veil lifting. I am writing again. It may be utter balls, but I am writing again. And last night, I slept through for the first time in months.

The moral of this story? Don't be an eejit and just accept drugs willingly, unquestionably. It's your body. Take control.